Alert archive / Missouri / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 96, NWS Springfield, MO

May 6, 1998Howell County, Ozark County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 6, 1998, 8:55 PM CDT for Howell County, Ozark County, Missouri. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 6, 1998, 8:55 PM CDT (01:55 UTC)
Expired
May 6, 1998, 10:00 PM CDT
In force
65 min
Issued by
NWS Springfield, MO
Area
Whole counties

Counties Howell County, MO, Ozark County, MO

The radar

The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 9:00 PM CDTThunderstorm Wind 52Gainesville, MO
May 6, 9:45 PM CDTThunderstorm WindMoody, MOThunderstorm winds downed trees along Highway 142.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 4:00 PM CDTTornado WatchSPC6 hr
May 6, 8:00 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1998-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1358 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1998-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1358 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 070155 RRA
SVRSGF
MOC091-153-070300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT WED MAY 6 1998

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOWELL COUNTY IN SOUTH CENTRAL MISSOURI
  OZARK COUNTY IN SOUTHWESTERN MISSOURI

* UNTIL 1000 PM CDT

* AT 851 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
  OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL THE
  SIZE OF QUARTERS.  THIS STORM WAS LOCATED 7 MILES NORTHEAST
  OF GAINESVILLE NEAR ELIJAH AND WAS MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM(S) WILL BE NEAR...
  CAULFIELD
  HOCOMO
  SOUTH FORK

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES.  IF YOU LIVE WITHIN THE WARNED AREA...SEEK SHELTER IN
A SMALL INTERIOR ROOM AWAY FROM WINDOWS.  A BASEMENT OFFERS THE
BEST PROTECTION.

A SEVERE THUNDERSTORM WARNING MEANS THAT DAMAGING WINDS AND/OR LARGE
HAIL CAN BE EXPECTED.  SEEK SHELTER NOW AND REMAIN PROTECTED UNTIL THE
STORM HAS PASSED.

GAEDE/SUTTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:40 PM CDT, 6 hours 15 minutes earlier.

Area forecast discussion, May 6, 2:40 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR TORNADO WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
240 PM CDT WED MAY 6 1998

MAIN FCST FOCUS WILL BE WITH TSRA DEVELOPMENT TONIGHT.

17Z SOUNDING/GOES SOUNDING DATA SHOWS UNSTABLE ATMOSPHERE ACROSS SW
MO WITH >2100 J/KG CAPES AND LIS OF -7.  SFC ANALYSIS SHOWS LOW TO
MID 60 DEW POINTS ACROSS S MO/SE KS.  OUTFLOW BOUNDARIES EXTEND
ACROSS SOUTHERN KANSAS AND TSRA WERE ALREADY OCCURRING THERE.
ANOTHER BOUNDARY EXTENDS ACROSS S CNTRL MO.  VISIBLE IMAGERY SHOWS
LARGE CU FIELD ACROSS S MO AND KSGF SHOWS ONE SMALL STORM WHICH HAS
DEVELOPED IN VERNON COUNTY.

WOULD EXPECT MORE STORMS TO DEVELOP DURING THE NEXT COUPLE OF HOURS
WITH INSTABILITIES REMAINING THE SAME OR SLIGHTLY HIGHER AND NO CAP.
IF SEVERE STORMS DEVELOP...WOULD EXPECT LARGE HAIL WITH WBZ OF 6700
FT FROM LATEST SOUNDING.

LARGE SCALE PICTURE CONTINUES TO BE AN UNCERTAINTY WITH MODELS
CONTINUING THEIR DIFFERENCES.  LOW OUT WEST WILL CONTINUE TO EJECT
SHRTWV ENERGY INTO THE S STREAM WITH NEXT WV TO PUSH THROUGH TONIGHT.
 THIS SHOULD KICK BOUNDARY TO THE E TONIGHT AND BRING SFC WIND TO THE
NW LATE TONIGHT.  MAIN TSRA CHCS LOOK TO BE THIS AFTERNOON AND
TONIGHT AND THEN SHIFTING TO THE E OF THE CWA ON THU.

RECOMMENDATIONS FOR TONIGHT (PRELIMINARY GUIDANCE FOR COORDINATION)
...TORNADO WATCH FOR 3 SE KS COUNTIES UNTIL 9 PM...

SGF/JLN...MOSTLY CLOUDY WITH SHOWERS AND THUNDERSTORMS LIKELY.  LOW
IN THE MID 50S.  WIND BECOMING NORTHWEST AT 5 TO 10 MPH.  CHANCE OF
PRECIPITATION 60 PERCENT.
UNO...MOSTLY CLOUDY WITH SHOWERS AND THUNDERSTORMS LIKELY.  LOW 55 TO
60.  WIND BECOMING WEST AT 5 TO 10 MPH.  CHANCE OF PRECIPITATION IS
60 PERCENT.
AIZ/VIH...MOSTLY CLOUDY WITH SHOWERS AND THUNDERSTORMS LIKELY.  LOW
IN THE MID 50S.  WIND BECOMING NORTHWEST AT 5 TO 10 MPH.  CHANCE OF
PRECIPITATION IS 60 PERCENT.

CCF
SGF EB 055/073 052/075 053 05621
JLN EB 055/076 054/078 055 05621

LINDENBERG

In the hours before

Special weather statement, May 6, 5:30 PM CDT, 3 hours 25 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 PM CDT WED MAY 6 1998

INCLUDING THE TOWNS OF...

PITTSBURG         ROLLA             LEBANON           JOPLIN
SPRINGFIELD       BRANSON           FORT SCOTT        NEVADA
CAMDENTON         NEOSHO            WEST PLAINS       FORT LEONARD WOOD
LAMAR             BOLIVAR           SALEM             MARSHFIELD

...TORNADO WATCH FOR SOUTHEAST KANSAS TIL 9 PM...

...TORNADO WATCH FOR SOUTHWEST MISSOURI AND PORTIONS OF SOUTH CENTRAL
MISSOURI TIL 10 PM...

...TORNADO WATCH FOR THE TRUMAN LAKE AND LAKE OF THE OZARKS REGION
TIL 11 PM...

A VERY MOIST AND UNSTABLE AIRMASS REMAINS OVER THE AREA.  THIS
AIRMASS IS COLLIDING WITH SEVERAL SURFACE BOUNDARIES AND A SURFACE
LOW NEAR KANSAS CITY.  IN ADDITION...THERE IS ENOUGH LOW LEVEL SHEAR
TO BRING THE THREAT OF ISOLATED TORNADOES TO THE AREA.

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED ITS THIRD
TORNADO WATCH FOR OUR AREA.  OUR ENTIRE 37 COUNTY WARNING AREA IS
UNDER A TORNADO WATCH.  SOUTHEAST KANSAS WHICH INCLUDES
COLUMBUS...PITTSBURG AND FT SCOTT KANSAS HAS A TORNADO WATCH TIL 9
PM.  AREAS GENERALLY SOUTH OFF A LINE FROM LAMAR TO HOUSTON HAVE A
TORNADO WATCH TIL 10 PM.  AREAS GENERALLY NORTH OF A LAMAR TO HOUSTON
TO EMINENCE LINE HAVE A TORNADO WATCH IN EFFECT TIL 11 PM.

LARGE HAIL AND VERY HEAVY RAIN IS THE MAIN THREAT WITH THIS
SITUATION. HAIL UP TO 2 INCHES AND RAINFALL AMOUNTS OF 1 TO 2 INCHES
ARE POSSIBLE WITH THESE STORMS ALONG WITH ISOLATED TORNADOES.

A TORNADO WATCH MEANS THAT SEVERE THUNDERSTORMS AND TORNADOES WILL BE
POSSIBLE IN AND NEAR THE WATCH AREA.  TAKE TIME NOW TO THINK ABOUT
WHAT YOU WOULD DO TO PROTECT YOURSELF IF A TORNADO WARNING IS ISSUED
FOR YOUR AREA.  REMEMBER...ELECTRICAL POWER AND OTHER SERVICES MAY BE
INTERRUPTED DURING SEVERE STORMS.

GORDON
Special weather statement, May 6, 5:30 PM CDT, 3 hours 25 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 PM CDT WED MAY 6 1998

INCLUDING THE TOWNS OF...

PITTSBURG         ROLLA             LEBANON           JOPLIN
SPRINGFIELD       BRANSON           FORT SCOTT        NEVADA
CAMDENTON         NEOSHO            WEST PLAINS       FORT LEONARD WOOD
LAMAR             BOLIVAR           SALEM             MARSHFIELD

...TORNADO WATCH FOR SOUTHEAST KANSAS TIL 9 PM...

...TORNADO WATCH FOR SOUTHWEST MISSOURI AND PORTIONS OF SOUTH CENTRAL
MISSOURI TIL 10 PM...

...TORNADO WATCH FOR THE TRUMAN LAKE AND LAKE OF THE OZARKS REGION
TIL 11 PM...

A VERY MOIST AND UNSTABLE AIRMASS REMAINS OVER THE AREA.  THIS
AIRMASS IS COLLIDING WITH SEVERAL SURFACE BOUNDARIES AND A SURFACE
LOW NEAR KANSAS CITY.  IN ADDITION...THERE IS ENOUGH LOW LEVEL SHEAR
TO BRING THE THREAT OF ISOLATED TORNADOES TO THE AREA.

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED ITS THIRD
TORNADO WATCH FOR OUR AREA.  OUR ENTIRE 37 COUNTY WARNING AREA IS
UNDER A TORNADO WATCH.  SOUTHEAST KANSAS WHICH INCLUDES
COLUMBUS...PITTSBURG AND FT SCOTT KANSAS HAS A TORNADO WATCH TIL 9
PM.  AREAS GENERALLY SOUTH OFF A LINE FROM LAMAR TO HOUSTON HAVE A
TORNADO WATCH TIL 10 PM.  AREAS GENERALLY NORTH OF A LAMAR TO HOUSTON
TO EMINENCE LINE HAVE A TORNADO WATCH IN EFFECT TIL 11 PM.

LARGE HAIL AND VERY HEAVY RAIN IS THE MAIN THREAT WITH THIS
SITUATION. HAIL UP TO 2 INCHES AND RAINFALL AMOUNTS OF 1 TO 2 INCHES
ARE POSSIBLE WITH THESE STORMS ALONG WITH ISOLATED TORNADOES.

A TORNADO WATCH MEANS THAT SEVERE THUNDERSTORMS AND TORNADOES WILL BE
POSSIBLE IN AND NEAR THE WATCH AREA.  TAKE TIME NOW TO THINK ABOUT
WHAT YOU WOULD DO TO PROTECT YOURSELF IF A TORNADO WARNING IS ISSUED
FOR YOUR AREA.  REMEMBER...ELECTRICAL POWER AND OTHER SERVICES MAY BE
INTERRUPTED DURING SEVERE STORMS.

GORDON
Special weather statement, May 6, 7:49 PM CDT, 1 hour 6 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
749 PM CDT WED MAY 6 1998

INCLUDING THE TOWNS OF...

PITTSBURG         ROLLA             LEBANON           JOPLIN
SPRINGFIELD       BRANSON           FORT SCOTT        NEVADA
CAMDENTON         NEOSHO            WEST PLAINS       FORT LEONARD WOOD
LAMAR             BOLIVAR           SALEM             MARSHFIELD

...TORNADO WATCH NUMBER 297 FOR PORTIONS OF SOUTHWEST MISSOURI AND
PORTIONS TIL 2 AM...

...TORNADO WATCH 296 FOR PORTIONS OF SOUTH CENTRAL MISSOURI TIL 11
PM...

...TORNADO WATCH 293 FOR SOUTHEAST KANSAS HAS BEEN CANCELLED AND HAS
BEEN SUPERCEDED BY TORNADO WATCH 297...

THE COMBINATION OF A VERY MOIST AND UNSTABLE AIRMASS AND NUMEROUS
SURFACE BOUNDARIES CONTINUE TO BRING THE THREAT OF SEVERE WEATHER TO
SOUTHWEST AND SOUTH CENTRAL MISSOURI.  THE STORM PREDICTION CENTER IN
NORMAN OKLAHOMA HAS SUPERCEDED TORNADO WATCH 293 OVER KANSAS AND
TORNADO WATCH 294 OVER PORTIONS OF NORTHERN OKLAHOMA AND SOUTHWEST
MISSOURI.

A NEW TORNADO WATCH FOR SOUTHWEST MISSOURI AND SOUTH CENTRAL MISSOURI
IS IN NOW EFFECT TIL 2 AM.  THE WATCH IS GENERALLY IN EFFECT FOR
AREAS SOUTH OF A LAMAR TO LEBANON TO SALEM LINE.  THIS INCLUDES
SPRINGFIELD...JOPLIN AND WEST PLAINS.  POINTS TO THE NORTH OF THIS
LINE ARE UNDER A TORNADO WATCH TIL 11 PM TONIGHT.  THIS INCLUDES
VERSAILLES...NEVADA AND HERMITAGE.

SOUTHEAST KANSAS IS NO LONGER UNDER A TORNADO WATCH.  THEY STILL MAY
RECEIVE SCATTERED SHOWERS AND THUNDERSTORMS.  HOWEVER...THEY ARE NO
LONGER UNDER A TORNADO THREAT.

A TORNADO WATCH MEANS THAT SEVERE THUNDERSTORMS AND TORNADOES WILL BE
POSSIBLE IN AND NEAR THE WATCH AREA.  TAKE TIME NOW TO THINK ABOUT
WHAT YOU WOULD DO TO PROTECT YOURSELF IF A TORNADO WARNING IS ISSUED
FOR YOUR AREA.  REMEMBER...ELECTRICAL POWER AND OTHER SERVICES MAY BE
INTERRUPTED DURING SEVERE STORMS.

GORDON
Special weather statement, May 6, 7:49 PM CDT, 1 hour 6 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
749 PM CDT WED MAY 6 1998

INCLUDING THE TOWNS OF...

PITTSBURG         ROLLA             LEBANON           JOPLIN
SPRINGFIELD       BRANSON           FORT SCOTT        NEVADA
CAMDENTON         NEOSHO            WEST PLAINS       FORT LEONARD WOOD
LAMAR             BOLIVAR           SALEM             MARSHFIELD

...TORNADO WATCH NUMBER 297 FOR PORTIONS OF SOUTHWEST MISSOURI AND
PORTIONS TIL 2 AM...

...TORNADO WATCH 296 FOR PORTIONS OF SOUTH CENTRAL MISSOURI TIL 11
PM...

...TORNADO WATCH 293 FOR SOUTHEAST KANSAS HAS BEEN CANCELLED AND HAS
BEEN SUPERCEDED BY TORNADO WATCH 297...

THE COMBINATION OF A VERY MOIST AND UNSTABLE AIRMASS AND NUMEROUS
SURFACE BOUNDARIES CONTINUE TO BRING THE THREAT OF SEVERE WEATHER TO
SOUTHWEST AND SOUTH CENTRAL MISSOURI.  THE STORM PREDICTION CENTER IN
NORMAN OKLAHOMA HAS SUPERCEDED TORNADO WATCH 293 OVER KANSAS AND
TORNADO WATCH 294 OVER PORTIONS OF NORTHERN OKLAHOMA AND SOUTHWEST
MISSOURI.

A NEW TORNADO WATCH FOR SOUTHWEST MISSOURI AND SOUTH CENTRAL MISSOURI
IS IN NOW EFFECT TIL 2 AM.  THE WATCH IS GENERALLY IN EFFECT FOR
AREAS SOUTH OF A LAMAR TO LEBANON TO SALEM LINE.  THIS INCLUDES
SPRINGFIELD...JOPLIN AND WEST PLAINS.  POINTS TO THE NORTH OF THIS
LINE ARE UNDER A TORNADO WATCH TIL 11 PM TONIGHT.  THIS INCLUDES
VERSAILLES...NEVADA AND HERMITAGE.

SOUTHEAST KANSAS IS NO LONGER UNDER A TORNADO WATCH.  THEY STILL MAY
RECEIVE SCATTERED SHOWERS AND THUNDERSTORMS.  HOWEVER...THEY ARE NO
LONGER UNDER A TORNADO THREAT.

A TORNADO WATCH MEANS THAT SEVERE THUNDERSTORMS AND TORNADOES WILL BE
POSSIBLE IN AND NEAR THE WATCH AREA.  TAKE TIME NOW TO THINK ABOUT
WHAT YOU WOULD DO TO PROTECT YOURSELF IF A TORNADO WARNING IS ISSUED
FOR YOUR AREA.  REMEMBER...ELECTRICAL POWER AND OTHER SERVICES MAY BE
INTERRUPTED DURING SEVERE STORMS.

GORDON
Local storm report, May 6, 8:16 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
816 PM CDT WED MAY 06 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0515 PM    STOCKTON                  MO   .88 INCH HAIL
05/06/98   CEDAR                          8 MILES EAST OF STOCKTON

0520 PM    ASBURY                    MO   1 INCH HAIL
05/06/98   JASPER

0530 PM    ORONOGO                   MO   1 INCH HAIL
05/06/98   JASPER

0536 PM    ALDRICH                   MO   1.75 INCH HAIL
05/06/98   POLK                           4 N OF ALDRICH

0540 PM    FAIR PLAY                 MO   .75 INCH HAIL
05/06/98   POLK                           4S OF FAIR PLAY

0555 PM    BOLIVAR                   MO   WIND DAMAGE
05/06/98   POLK                           TREE LIMBS
                                          DOWN...ESTIMATED 60 MPH
                                          WINDS

0555 PM    BOLIVAR                   MO   1.75 INCH HAIL
05/06/98   POLK

0600 PM    CAMDENTON                 MO   .75 INCH HAIL
05/06/98   CAMDEN

0603 PM    CAMDENTON                 MO   .88 INCH HAIL
05/06/98   CAMDEN

0622 PM    BUFFALO                   MO   .88 INCH HAIL
05/06/98   DALLAS                         7 S OF BUFFALO

0625 PM    HALF WAY                  MO   WIND DAMAGE
05/06/98   POLK                           TREES DOWN 6 S OF HALF WAY

0630 PM    PENNSBORO                 MO   1.75 INCH HAIL

05/06/98   DADE                           2 MILES E OF PENNSBORO

0635 PM    NEOSHO                    MO   .88 INCH HAIL
05/06/98   NEWTON

0638 PM    EVERTON                   MO   1 INCH HAIL
05/06/98   DADE                           3 S OF EVERTON

0638 PM    EVERTON                   MO   1 INCH HAIL
05/06/98   DADE

0645 PM    ASH GROVE                 MO   1.75 INCH HAIL
05/06/98   GREENE                         3 MILES EAST OF ASH GROVE

0647 PM    STRAFFORD                 MO   .75 INCH HAIL
05/06/98   GREENE

0649 PM    WHEELERVILLE              MO   .88 INCH HAIL
05/06/98   BARRY

0650 PM    MONETT                    MO   .75 INCH HAIL
05/06/98   BARRY

0650 PM    CONWAY                    MO   .75 INCH HAIL
05/06/98   LACLEDE

0651 PM    STRAFFORD                 MO   .75 INCH HAIL
05/06/98   GREENE

0655 PM    NEOSHO                    MO   1.75 INCH HAIL
05/06/98   NEWTON

0655 PM    ASH GROVE                 MO   1.75 INCH HAIL
05/06/98   GREENE

0656 PM    PHILLIPSBURG              MO   .75 INCH HAIL
05/06/98   LACLEDE                        2 MILES NORTH OF
                                          PHILLIPSBURG

0700 PM    HURLEY                    MO   .75 INCH HAIL
05/06/98   STONE

0708 PM    HIGHLANDVILLE             MO   .88 INCH HAIL
05/06/98   CHRISTIAN
0715 PM    GROVESPRING               MO   .75 INCH HAIL
05/06/98   WRIGHT

0716 PM    OZARK                     MO   1 INCH HAIL
05/06/98   CHRISTIAN

0725 PM    DAWSON                    MO   2.75 INCH HAIL
05/06/98   WRIGHT

0727 PM    HARTVILLE                 MO   2.75 INCH HAIL
05/06/98   WRIGHT                         7 MILES NORTH OF HARTVILLE
                                          NEAR THE JUNCTION OF F AND
                                          5

TAGGART
Local storm report, May 6, 8:16 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
816 PM CDT WED MAY 06 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0515 PM    STOCKTON                  MO   .88 INCH HAIL
05/06/98   CEDAR                          8 MILES EAST OF STOCKTON

0520 PM    ASBURY                    MO   1 INCH HAIL
05/06/98   JASPER

0530 PM    ORONOGO                   MO   1 INCH HAIL
05/06/98   JASPER

0536 PM    ALDRICH                   MO   1.75 INCH HAIL
05/06/98   POLK                           4 N OF ALDRICH

0540 PM    FAIR PLAY                 MO   .75 INCH HAIL
05/06/98   POLK                           4S OF FAIR PLAY

0555 PM    BOLIVAR                   MO   WIND DAMAGE
05/06/98   POLK                           TREE LIMBS
                                          DOWN...ESTIMATED 60 MPH
                                          WINDS

0555 PM    BOLIVAR                   MO   1.75 INCH HAIL
05/06/98   POLK

0600 PM    CAMDENTON                 MO   .75 INCH HAIL
05/06/98   CAMDEN

0603 PM    CAMDENTON                 MO   .88 INCH HAIL
05/06/98   CAMDEN

0622 PM    BUFFALO                   MO   .88 INCH HAIL
05/06/98   DALLAS                         7 S OF BUFFALO

0625 PM    HALF WAY                  MO   WIND DAMAGE
05/06/98   POLK                           TREES DOWN 6 S OF HALF WAY

0630 PM    PENNSBORO                 MO   1.75 INCH HAIL

05/06/98   DADE                           2 MILES E OF PENNSBORO

0635 PM    NEOSHO                    MO   .88 INCH HAIL
05/06/98   NEWTON

0638 PM    EVERTON                   MO   1 INCH HAIL
05/06/98   DADE                           3 S OF EVERTON

0638 PM    EVERTON                   MO   1 INCH HAIL
05/06/98   DADE

0645 PM    ASH GROVE                 MO   1.75 INCH HAIL
05/06/98   GREENE                         3 MILES EAST OF ASH GROVE

0647 PM    STRAFFORD                 MO   .75 INCH HAIL
05/06/98   GREENE

0649 PM    WHEELERVILLE              MO   .88 INCH HAIL
05/06/98   BARRY

0650 PM    MONETT                    MO   .75 INCH HAIL
05/06/98   BARRY

0650 PM    CONWAY                    MO   .75 INCH HAIL
05/06/98   LACLEDE

0651 PM    STRAFFORD                 MO   .75 INCH HAIL
05/06/98   GREENE

0655 PM    NEOSHO                    MO   1.75 INCH HAIL
05/06/98   NEWTON

0655 PM    ASH GROVE                 MO   1.75 INCH HAIL
05/06/98   GREENE

0656 PM    PHILLIPSBURG              MO   .75 INCH HAIL
05/06/98   LACLEDE                        2 MILES NORTH OF
                                          PHILLIPSBURG

0700 PM    HURLEY                    MO   .75 INCH HAIL
05/06/98   STONE

0708 PM    HIGHLANDVILLE             MO   .88 INCH HAIL
05/06/98   CHRISTIAN
0715 PM    GROVESPRING               MO   .75 INCH HAIL
05/06/98   WRIGHT

0716 PM    OZARK                     MO   1 INCH HAIL
05/06/98   CHRISTIAN

0725 PM    DAWSON                    MO   2.75 INCH HAIL
05/06/98   WRIGHT

0727 PM    HARTVILLE                 MO   2.75 INCH HAIL
05/06/98   WRIGHT                         7 MILES NORTH OF HARTVILLE
                                          NEAR THE JUNCTION OF F AND
                                          5

TAGGART

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:05 PM CDTSevere Thunderstorm WarningSGFDent, Phelps50 min
May 6, 7:15 PM CDTSevere Thunderstorm WarningSGFTexas65 min
May 6, 7:28 PM CDTTornado WarningSGFDent37 min
May 6, 7:36 PM CDTFlash Flood WarningSGFBarry, Stone, Taney6 hr
May 6, 7:36 PM CDTFlash Flood WarningSGFMcDonald6 hr
May 6, 7:45 PM CDTSevere Thunderstorm WarningSGFChristian, Taney50 min
May 6, 7:52 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark33 min
May 6, 8:18 PM CDTTornado WarningSGFOzark37 min

Nearby

Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.